MAUDE Adverse Event Report: ARTHREX, INC. DRIVER SHAFT, T25 HEXALOBE, CANNULATED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. DRIVER SHAFT, T25 HEXALOBE, CANNULATED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number DRIVER SHAFT, T25 HEXALOBE, CANNULATED
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a calcaneal surgery the surgeon didn`t use power tools with the device but hand tightening and the pictures show, that the tip of the device broke off.All fragments were retrieved from the patient.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a different device.It was not necessary to switch the surgical technique or do a second surgery.No further information received.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-8610d-65, batch 1392112 was received for investigation.Visual inspection identified that the distal tip had broken off of the returned ar-8610d-65, with the entire drive feature missing.As such, the hex could not be analyzed.The cause remains undetermined, although a probable cause can be attributed to prying/leveraging the driver within the head of the screw.

Brand Name
DRIVER SHAFT, T25 HEXALOBE, CANNULATED
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key12897038
Report Number1220246-2021-04021
Device Sequence Number20267510
Product Code LXH
UDI-Device Identifier00888867197299
UDI-Public00888867197299
Combination Product (Y/N)N
Initial Reporter CountryEN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRIVER SHAFT, T25 HEXALOBE, CANNULATED
Device Catalogue NumberAR-8610D-65
Device Lot Number1392112
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer11/11/2021
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/18/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown